CME INDIA Case Presentation by Dr N K Singh, Admin – CME INDIA.
CME INDIA Case Study
CASE: Young diabetic, now random sugar 340mg. On glimepiride 1mg and Metformin 500mg. These lesions for last 1 years. No itching, no significant occupational history. What is the diagnosis?
Took some treatment by local practioner as shown:
Areas involved – Both inguinal regions, thorax, knees, upper arm.
CME INDIA Discussion:
Dr S K Goenka, Begusarai: Diabetic dermopathy. Will improve over time. Avoid trauma, use emollient ‘s, and glucose control are the mainstays.
Dr Bhanu Pratap Singh, Siwan, Bihar: Are these Granuloma annulare?
Dr Amit Kumar, Dermatologist, Ranchi: No sir.It is a very common condition
Dr S K Goenka, Begusarai: When itching is absent, many common conditions get excluded.
Dr Amit Kumar, Dermatologist, Ranchi: In diabetic patients we can’t exclude sir…because they can present as unusual presentation.
Dr Bhanu Pratap Singh: Lesions are ring like with central clearing, but non-itchy. May be, due to steroids, there is no pruritus.
Dr Amit Kumar, Dermatologist, Ranchi: Yes.. I am highlighting the areas involved:
Dr Bhanu Pratap Singh: Means these are Tinea corporis?
Dr S K Goenka, Begusarai: I thought so, but absence of itching diverted me.
Dr Amit Kumar, Dermatologist, Ranchi: Yes sir 😀
Diagnosis: Case of Tinea incognito with dermatophytide reaction
CME INDIA Learning Points
(Inputs by Dr Amit Kumar):
- This is a case of Tinea incognito due to steroid abuse both topical as well as systemic (intramuscular).
- Steroid abuse is increasing day by day more in cases of treatment with quacks and OTC( from local pharmacy).
- These can lead to miss in diagnosis as well as other complications in the patients viz. aggravation of diabetes and hypertension in patients who are on treatment for the same.
- The clinical picture of infections are greatly changed and pose diagnostic and therapeutic challenges.
- Hence use of steroid should be minimised and should be avoided if there is any suspicion of infection.
- Id reaction (also known as disseminated ecxema)or auto-eczematisation reaction is a generalized acute cutaneous reaction to various stimuli like infection and inflammatory processes. Dermatophytide reaction is id reaction to fungus. It is characterized by papular itchy eruptions over distant sites from the main area of fungal infection. It generally resolves with treatment of primary fungal infections but sometimes topical steroid might be used locally.
- Due to the steroid use the patient will not complain of the pruritus, however on questioning about what happens on stopping steroids they might give history of pruritus.
I have been seeing such cases more and more due to OTC creams abuse.
Dr Bhanu Pratap Singh: Thanks, nice input.
- Cap Itraconazole mg 1 cap twice daily for 1 month.
- Cream Amorolfine twice daily for 1 month.
- Tab Levocetizine -10 1 tab at night for 3 weeks then SOS.
- Lotion Moisturex Soft 2 to 3 times per day.
Keto Gold soap for bathing. Avoid scratching.
Discover CME INDIA:
- Explore CME INDIA Repository
- Examine CME INDIA Case Study
- Read History Today in Medicine
- Register for Future CMEs
Get CME INDIA Highlights
Curated articles in your inbox.